Other treatment options such as penile self-injection therapy, external vacuum pumps and the medicated urethral system for erection are in rare occasions an effective long-term treatment. Only a very small percentage of men will continue with these treatments as evidenced by a very high drop out rate and a very low refill rate. These treatments require extensive planning which interferes with spontaneity. This may be the reason why the refill rate is so low and the drop out of treatment so high.  
Vascular damage may result from radiation therapy to the pelvis and prostate in the treatment of prostate cancer. [36] Both the blood vessels and the nerves to the penis may be affected. Radiation damage to the crura of the penis, which are highly susceptible to radiation damage, can induce ED. Data indicate that 50% of men undergoing radiation therapy lose erectile function within 5 years after completing therapy; fortunately, some respond to one of the PDE5 inhibitors.
Treatment involves addressing the underlying causes, lifestyle modifications, and addressing psychosocial issues.[2] In many cases, a trial of pharmacological therapy with a PDE5 inhibitor, such as sildenafil, can be attempted. In some cases, treatment can involve inserting prostaglandin pellets into the urethra, injecting smooth muscle relaxants and vasodilators into the penis, a penile prosthesis, a penis pump, or vascular reconstructive surgery.[2][3]
In rare cases, the drug Viagra ® can cause blue-green shading to vision that lasts for a short time. In rare cases, the drug Cialis® can cause or increase back pain or aching muscles in the back. In most cases, the side effects are linked to PDE5 inhibitor effects on other tissues in the body, meaning they are working to increase blood flow to your penis and at the same time impacting other vascular tissues in your body. These are not ‘allergic reactions'.
×